Night Nurse
Night Nurse helps to relieve the persistent symptoms of colds and flu so that you can get good quality sleep. It is available as a syrup or capsules to suit your preference.
This medication, designed for night-time use, has three active ingredients:
- Paracetamol: A well-known and well-used analgesic (painkiller) and antipyretic (prevents or reduces fever).
- Promethazine hydrochloride: An antihistamine and sleep-aid.
- Dextromethorphan hydrobromide: A cough suppressant.
Together, these ingredients relieve the symptoms of colds and flu to help you get to sleep.
What are the common cold and the flu?
A cold is an extremely common viral infection of the upper respiratory tract; often lasting several days or weeks. The common cold can be passed on to individuals through direct contact with infected surfaces or from exposure to infected water droplets in the air caused by coughing or sneezing. There is no known vaccine to prevent the virus which causes the common cold due to the speed at which the virus mutates.
Flu is a very contagious respiratory illness caused by the influenza A or B viruses. It can be avoided by having the flu vaccine. It is important to keep up to date with your flu vaccinations, especially if you are at risk of contracting the virus.
Colds and flu can be especially debilitating for people with underlying health conditions. It is very important to treat them as these viruses can develop into more serious conditions, such as pneumonia. This is particularly the case if you have a weak immune system or chronic respiratory conditions, such as asthma or COPD.
Many symptoms of cold and flu are identical, for example:
- Blocked or runny nose
- Coughing
- Headaches
- Muscular aches
- Sinus pressure
- Sneezing
- Sore throat
Symptoms of flu, which tend to come on faster than those of a cold, are generally more severe and likely to result in fever, with temperatures exceeding 38°C; fatigue; weakness; nausea; stomach pain or diarrhoea.
In and of themselves, the symptoms are not life threatening. However, for some people, whose immune system may be weakened by an underlying health condition, the symptoms can lower the bodies defences, allowing for conditions such as pneumonia to develop.
What’s more is that the symptoms can play havoc with pre-existing conditions, such as asthma and COPD. If you suffer from any respiratory illness, such as asthma, speak to your doctor or asthma Nurse for practical advice on managing your condition.
While no cure exists for cold or flu viruses, there are a number of treatments available to reduce your symptoms and help you to get on with your life. However, antibiotics, which are typically used to treat bacterial infections, are not effective at treating viruses. Taking antibiotics when you don’t need them can cause to not work when you do need them.
While you are fighting a cold or influenza, it’s important to drink plenty of water and try to eat at regular times throughout the day. This can provide your body with the energy it needs to fight the infection.
If you are at risk of contracting flu during the flu season, you may receive an annual letter from your doctor reminding you to receive a flu jab. It is important to keep up-to-date with your immunisations by getting the flu jab, which is usually available from your doctor’s surgery. It may also be available from your local pharmacy, though you may need to ask if they offer this service.
How does Night Nurse work?
Night Nurse contains three active ingredients:
- Paracetamol, which reduces pain-inducing chemicals called prostaglandins, and acts upon the hypothalamic heat-regulating center of the brain to reduce fever.
- Promethazine hydrochloride, which is an antihistamine that helps to relieve a runny nose. It also has sedative properties to aid sleep.
- Dextromethorphan hydrobromide, which inhibits the feeling of needing to cough, in the event of respiratory tract infections.
How do I take Night Nurse?
You can buy Night Nurse online from Prescription Doctor in two formulations, which you can take with or without food:
- Night Nurse syrup: Using the cap provided, swallow 20 ml of Night Nurse before bed.
- Night Nurse capsules: Swallow two whole capsules with a glass of water before bed. Do not crush or empty the capsules.
Both formulations of Night Nurse contain paracetamol. Seek advice from your doctor or pharmacist if you are taking other medicines containing paracetamol.
Reviews
There are no reviews yet.